Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 83, NWS Eureka, CA

November 5, 2014

NWS Eureka, CA issued this small craft advisory at Nov 5, 2014, 2:46 AM PST. It took effect at Nov 6, 2014, 2:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2014, 2:46 AM PST (10:46 UTC)
In effect from
Nov 6, 2014, 2:00 AM PST
Expired
Nov 6, 2014, 1:00 PM PST
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WHUS76 KEKA 051046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PST WED NOV 5 2014

PZZ470-051900-
/O.NEW.KEKA.SC.Y.0083.141106T1000Z-141106T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 AM PST WED NOV 5 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST THURSDAY. 

* WINDS...S 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
296 
WHUS76 KEKA 051640
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
840 AM PST WED NOV 5 2014


PZZ470-060045-
/O.CON.KEKA.SC.Y.0083.141106T1000Z-141106T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
840 AM PST WED NOV 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
THURSDAY...

* WINDS...S 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
504 
WHUS76 KEKA 052212
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PST WED NOV 5 2014


PZZ470-060615-
/O.EXT.KEKA.SC.Y.0083.141106T1000Z-141106T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
212 PM PST WED NOV 5 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 1 PM PST
THURSDAY...

* WINDS...S 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
092 
WHUS76 KEKA 060625
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1025 PM PST WED NOV 5 2014

PZZ470-061430-
/O.CON.KEKA.SC.Y.0083.141106T1000Z-141106T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1025 PM PST WED NOV 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM PST
THURSDAY...

* WINDS...S 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
458 
WHUS76 KEKA 061100
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PST THU NOV 6 2014

PZZ450-061900-
/O.EXA.KEKA.SC.Y.0083.000000T0000Z-141106T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
300 AM PST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

* WINDS...S 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-061900-
/O.CON.KEKA.SC.Y.0083.000000T0000Z-141106T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
300 AM PST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...SW WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
808 
WHUS76 KEKA 061655
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
855 AM PST THU NOV 6 2014


PZZ450-470-062100-
/O.CON.KEKA.SC.Y.0083.000000T0000Z-141106T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
855 AM PST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...S 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 2:55 PM PST, 11 hours 51 minutes earlier.

Area forecast discussion, Nov 4, 2:55 PM PST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PST TUE NOV 4 2014

.SYNOPSIS...LIGHT RAIN NORTH OF CAPE MENDOCINO WILL COME TO AN
END TONIGHT. ANOTHER FRONT WILL BRING MORE LIGHT RAIN NORTH OF
CAPE MENDOCINO ON THURSDAY.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...LIGHT RAINFALL
AMOUNTS HAVE MAINLY BEEN CONFINED TO DEL NORTE COUNTY SO FAR WITH
AMOUNTS GENERALLY LESS THAN 2 TENTHS OF AN INCH. RAINS WILL
GRADUALLY TAPER OFF OVERNIGHT LIGHT ADDITIONAL AMOUNTS. WEAK
OFFSHORE FLOW IS EXPECTED TO DEVELOP LATE TONIGHT...BUT LOW CLOUDS
WILL LIKELY HOLD IN ALONG THE REDWOOD COAST.

AN UPPER RIDGE WILL BRIEFLY BUILD OVERHEAD ON WED AHEAD OF NEXT
APPROACHING SHORTWAVE AND ATTENDANT SFC FRONT. ONCE AGAIN...MOIST
OF THE MOISTURE WITH THE NEXT FRONT WILL MAINLY AFFECT THE EXTREME
N COUNTY WARNING AREA AND POINTS N. IN FACT...INDICATIONS ARE THAT
RAINFALL AMOUNTS MAY BE A BIT LESS THAN WITH TODAY'S FRONT.

TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL ALONG THE
COAST AND ABOUT 5 TO 10 DEGREES ABOVE NORMAL ACROSS INLAND
LOCATIONS. /SEC

.LONG TERM (SATURDAY THROUGH TUESDAY)...ONLY SUBTLE CHANGES MADE
TO THIS PORTION OF THE FORECAST PACKAGE AS EXTENDED MODELS IN
GENERALLY DECENT AGREEMENT IN THE LONG RANGE. MODELS STILL DEPICTING
A STRONG RIDGE OF HIGH PRESSURE BUILDING OVER THE WEST THIS WEEKEND
AND KEEPING IT IN PLACE INTO EARLY NEXT WEEK. THIS WILL BRING DRY
CONDITIONS AND ABOVE NORMAL TEMPERATURES. ALSO MIXED IN DURING THIS
DRY PERIOD IS SOME WEAK OFFSHORE FLOW SO COASTAL WEATHER SHOULD BE
PLEASANT WITH A FAIR AMOUNT OF SUNSHINE.  GFS AND EURO DIVERGE A BIT
BY TUE WITH GFS SHOWING A RAIN PRODUCING FRONT APPROACHING THE
NORTH COAST WHILE EURO KEEPS THE REGION DRY. HAVE OPTED FOR THE
DRIER SOLUTION AND KEPT POPS WELL BELOW CLIMO DURING THIS TIME
PERIOD.

&&

.AVIATION...LIGHT RAIN IS EXPECTED TO END LATE THIS AFTERNOON.
OVERNIGHT...HIGH PRESSURE WILL BUILD OVER THE AREA. WEAK OFFSHORE
FLOW WILL DEVELOP LATE TONIGHT...BUT IS NOT EXPECTED TO BE STRONG
ENOUGH TO KEEP THE COASTAL REGION CLEAR. AS A RESULT...MVFR
CEILINGS ARE EXPECTED WEDNESDAY MORNING. FOR THE INTERIOR
VALLEYS...EXPECT SCATTERED LOW CLOUDS AND LOCALIZED FOG. /RRK&SEC

&&

.MARINE...THE 1841Z ASCAT PASS SHOWED 5 TO 15 KT WIND FROM THE
SOUTHEAST NORTH OF FORT BRAGG. THIS MATCHES OUR FORECAST. A COLD
FRONT WILL CROSS THE WATERS THURSDAY MORNING, BRINGING ADDITIONAL
MODERATE SOUTHERLY WINDS. OTHERWISE, A WEAK PRESSURE GRADIENT WILL
CONTINUE ACROSS OUR WATERS THROUGH THURSDAY. A RIDGE WILL BUILD
OVER THE WEST COAST FRIDAY INTO THE WEEKEND. THIS WILL CAUSE A
THERMAL TROUGH TO DEVELOP ACROSS INTERIOR CALIFORNIA, BRINGING
INCREASED NORTHERLY WINDS FRIDAY INTO POSSIBLY THE WEEKEND.
FINALLY, A NW SWELL GENERATED FROM A SERIES OF STORMS OVER THE
GULF OF ALASKA WILL GRADUALLY SUBSIDE BEGINNING TONIGHT.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 4, 4:06 AM PST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
406 AM PST TUE NOV 4 2014

CAZ003-004-076-051215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
406 AM PST TUE NOV 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-051215-
REDWOOD COAST-MENDOCINO COAST-
406 AM PST TUE NOV 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH ASTRONOMICAL TIDES...PEAKING NEAR 8 FEET...ALONG WITH LIGHT
SOUTHERLY WINDS WILL PRODUCE ELEVATED WATER LEVELS. THIS MAY
PRODUCE SOME LOCALIZED COASTAL FLOODING DURING THE SECOND HALF OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.